Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 182, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 17, 2010, 9:32 PM CDT for Cottonwood County, Jackson County, Nobles County, Minnesota. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2010, 9:32 PM CDT (02:32 UTC)
- Expired
- Jul 17, 2010, 10:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cottonwood County, MN, Jackson County, MN, Nobles County, MN
The radar
The Sioux Falls radar (KFSD), 119 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 9:45 PM CDT | TSTM WND GST 70 | 7 E Heron Lake, MN | 60 TO 70 MPH WINDS CAUSED QUITE A BIT OF DAMAGE TO TREES IN SHELTER BELT. |
| Jul 17, 10:04 PM CDT | TSTM WND GST 80 | 8 Sw Lakefield, MN | WINDS ESTIMATED AT 80 MPH BLEW SMALL TREES DOWN, A GRAIN AUGER OVER, AND CAUSED WIND DAMAGE TO CROPS. |
| Jul 17, 10:05 PM CDT | TSTM WND DMG | 7 S Okabena, MN | 70 MPH WINDS AND TREES DOWN. |
| Jul 17, 10:20 PM CDT | HAIL 0.75 | 3 E Brewster, MN | |
| Jul 17, 10:24 PM CDT | TSTM WND DMG | 7 N Spirit Lake, MN | TREES WERE BLOWN DOWN ON 2 CAMPERS IN BROWN PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1779 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 618 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
410
WUUS53 KFSD 180232
SVRFSD
MNC033-063-105-180315-
/O.NEW.KFSD.SV.W.0182.100718T0232Z-100718T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
932 PM CDT SAT JUL 17 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COTTONWOOD COUNTY IN SOUTHWEST MINNESOTA...
JACKSON COUNTY IN SOUTHWEST MINNESOTA...
NOBLES COUNTY IN SOUTHWEST MINNESOTA...
* UNTIL 1015 PM CDT
* AT 933 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JEFFERS TO HERON
LAKE TO LISMORE...AND MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BREWSTER AROUND 945 PM CDT...
RUSHMORE AND BINGHAM LAKE AROUND 950 PM CDT...
WORTHINGTON AND LAKEFIELD AROUND 955 PM CDT...
MOUNTAIN LAKE AND BERGEN AROUND 1000 PM CDT...
JACKSON AROUND 1010 PM CDT...
ROUND LAKE AROUND 1015 PM CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WILDER...OKABENA...DELFT...BIGELOW AND ALPHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4350 9486 4350 9606 4385 9605 4385 9506
4411 9511 4411 9487
TIME...MOT...LOC 0233Z 296DEG 29KT 4401 9521 4376 9531
4369 9594
WIND...HAIL 60MPH 1.00IN
$$
WEISSER3 follow-up statements
024
WWUS53 KFSD 180252
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
952 PM CDT SAT JUL 17 2010
MNC033-063-105-180315-
/O.CON.KFSD.SV.W.0182.000000T0000Z-100718T0315Z/
COTTONWOOD MN-NOBLES MN-JACKSON MN-
952 PM CDT SAT JUL 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON...
NOBLES AND SOUTHEASTERN COTTONWOOD COUNTIES UNTIL 1015 PM CDT...
AT 952 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MOUNTAIN LAKE TO BREWSTER TO
RUSHMORE...MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
OKABENA AND BERGEN AROUND 1000 PM CDT...
LAKEFIELD AROUND 1005 PM CDT...
ROUND LAKE AND JACKSON AROUND 1015 PM CDT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
BIGELOW AND ALPHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4350 9486 4350 9606 4385 9605 4385 9506
4411 9511 4411 9487
TIME...MOT...LOC 0252Z 296DEG 29KT 4391 9488 4370 9537
4362 9575
WIND...HAIL 70MPH 1.00IN
$$
WEISSER597
WWUS53 KFSD 180300
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1000 PM CDT SAT JUL 17 2010
MNC033-063-105-180315-
/O.CON.KFSD.SV.W.0182.000000T0000Z-100718T0315Z/
COTTONWOOD MN-NOBLES MN-JACKSON MN-
1000 PM CDT SAT JUL 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON...
NOBLES AND SOUTHEASTERN COTTONWOOD COUNTIES UNTIL 1015 PM CDT...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS
LOCATED 6 MILES EAST OF BREWSTER...OR 13 MILES EAST OF WORTHINGTON...
MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNTAIN LAKE AROUND 1005 PM CDT...
LAKEFIELD AND BERGEN AROUND 1010 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4350 9486 4350 9606 4385 9605 4385 9506
4411 9511 4411 9487
TIME...MOT...LOC 0300Z 312DEG 28KT 4365 9533
WIND...HAIL 80MPH 1.00IN
$$
WEISSER324
WWUS53 KFSD 180306
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 PM CDT SAT JUL 17 2010
MNC033-063-105-180315-
/O.CON.KFSD.SV.W.0182.000000T0000Z-100718T0315Z/
COTTONWOOD MN-NOBLES MN-JACKSON MN-
1006 PM CDT SAT JUL 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON...
NOBLES AND SOUTHEASTERN COTTONWOOD COUNTIES UNTIL 1015 PM CDT...
AT 1006 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF LAKEFIELD...OR 14 MILES EAST OF
WORTHINGTON...MOVING SOUTHEAST AT 30 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF JACKSON...
NOBLES AND SOUTHEASTERN COTTONWOOD COUNTIES.
AT 1005 PM CDT...A SPOTTER REPORTED TREES DOWN AND 70 MPH WINDS 7
MILES SOUTH OF OKABENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4350 9486 4350 9606 4385 9605 4385 9506
4411 9511 4411 9487
TIME...MOT...LOC 0306Z 312DEG 28KT 4362 9528
WIND...HAIL 80MPH 1.00IN
$$
WEISSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:15 PM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, Jul 17, 3:15 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT SAT JUL 17 2010
.DISCUSSION...
PRETTY GOOD CAP IN PLACE WITH 13 TO 15 DEG CELSIUS AIR AT 70H OVER
MOST OF SOUTHEAST SOUTH DAKOTA. THE QUESTION FOR THIS EVENING IS
WILL THE CAP BREAK WITH SOME LOCATIONS APPROACHING CONVECTIVE TEMP
OR WILL IT WAIT FOR FRONT AND INTERACTION WITH STORMS TO OUR NORTH?
ATTM...I DON'T FEEL CONFIDENT THAT THE CAP WILL BREAK EVEN THOUGH
HR3 MODEL SHOWS CONVECTION INITIATION IN CENTRAL SOUTH DAKOTA ALONG
FRONT. REASONING FOR NOT FOLLOWING HR3 IS THAT IT ALREADY SHOWS
CONVECTION SHOULD BE OCCURRING AT 19Z IN PORTIONS OF THE AREA WHICH
HASNT OCCURRED. EXPECT CONVECTION TO DEVELOP AFTER 00Z AS FRONT
IMPINGES ON THE AREA AND STORMS TO NORTH START TO INFLUENCE THE
AREA. SEVERE THREAT WILL CONTINUE BUT BY THE TIME IT REACHES OUR
CWA IT MAY BE MORE A WIND THREAT THAN ANYTHING ELSE. TORNADO AND
HAIL THREAT ONLY POSSIBLE WITH INITIAL DEVELOPMENT AND MORE FAVORED
TO THE NORTH OF CWA.
AFTER FRONT PUSHES THRU TONIGHT...SFC HIGH WL SETTLE OVR THE CWA ON
SUN PRODUCING MILD TEMPS AND LESS HUMIDITY. PBLY WL SEE SOME CU
DEVELOP DURING THE DAY SO WL GO WITH PC SKIES.
LATE SUN NITE AND MON BECOME A PBLM AS MODELS DIFFER ON STRENGTH OF
S/W. BOTH EC AND NAM WEAKER AND BASICALLY KEEP PRECIP ACRS FAR WRN
CWA WHILE BOTH GEM AND GFS PROGRESS THIS WAVE ACRS CWA DURING THE
DAY ALONG WITH SCT RW/TRW. ALSO BOTH NAM AND EC KEEP LOW LEVELS DRY
AND THUS PRODUCE NO RAIN E OF JAMES RVR. WITH THE UNCERTAINTY OF
THIS WAVE WILL KEEP CHC OF RW/TRW SPREADING W TO E ACRS CWA MON INTO
MON EVE. WITH ELY FLO AND CLOUD COVER...EXPECT TEMPS TO BE BLO NORM
ACRS CWA ON MON.
AFTER MON...FNT STALLS FM E TO W ACRS NEB AND IA WITH PERIODIC WAVES
MOVING EWD ACRS THE PLAINS. THIS IS A GOOD SET UP FOR NOCTURNAL AND
EARLY MORN STORMS JUST ABOUT EVERY DAY IN THE FCST PD. THE BEST CHC
WL BE ACRS SRN CWA CLOSER TO BNDRY BUT IF FNT LIFTS A LITTLE FURTHER
N...THEN ALL OF CWA WL HAVE DECENT CHANCES OF RAIN. SO FOR NOW WL GO
CHC POPS DURING THE NIGHTIME HOURS...TRIMMING BACK TO SLIGHT CHC
DURING THE DAY. TEMPS EXPECTED TO BE CLOSER TO NORM FOR TUE INTO
SAT...BUT ANY COMPLEX THAT DEVELOPS DURING THE NIGHTIME HOURS WUD
HAVE IMPACT ON DAYTIME TEMPS. SINCE TIMING OF THESE MESO FEATURES IN
THE EXTENDED PDS WL BE DIFFICULT...WL NOT STRAY MUCH FM CURRENT HIGH
TEMPS AND HPC GUID.
&&
.AVIATION...
VFR CONDITIONS EXPECTED UP TO -TSRA DEVELOPMENT...WHICH SHOULD BE
AFTER 00Z. BIG QUESTION ALL DAY CONTINUES TO BE...HOW EXTENSIVE
WILL THE CONVECTION BE WITH THE CAP IN PLACE. AT THIS POINT...TSRA
DEVELOPMENT WILL HAVE TO WAIT UNTIL STORMS TO THE NORTH START
DEVELOPING ALONG FRONT AND BEGINS INTERACTING WITH COOL POOL ALOFT.
AT THIS POINT...I FEEL MOST OF THE STORMS WILL BE EAST KHON SO I
LEFT OUT MENTION OF TSRA. INCLUDED MENTION OF SEVERE IN KFSD TAF
BUT AFTER 02Z. KSUX SHOULD SEE TSRA AS WELL BUT CHANCES FOR SEVERE
ARE LESS. OUTSIDE TSRA ACTIVITY CIGS SHOULD BE VFR.
HEITKAMP
&&
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR IAZ020>022-031-032.
MN...NONE.
NE...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR NEZ013-014.
SD...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR SDZ068>071.
&&Hazardous weather outlook, Jul 17, 11:08 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1108 AM CDT SAT JUL 17 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1108 AM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING ACROSS PORTIONS OF SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...AND NORTHWEST IOWA. ANY OF THE STORMS THAT DEVELOP HAVE THE POTENTIAL FOR HAIL AND STRONG WINDS. A FEW TORNADOES ARE POSSIBLE WITH INITIAL STORM DEVELOPMENT IN AREAS OF SOUTHWEST MINNESOTA. THE MOST LIKELY AREAS TO EXPERIENCE THESE SEVERE STORMS WILL BE ALONG AND EAST OF INTERSTATE 29. TO THE WEST OF THE INTERSTATE...SEVERE THUNDERSTORMS ARE STILL POSSIBLE BUT WILL NOT BE AS WIDESPREAD DUE TO THE WARM AIR ALOFT. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG WINDS. FLOODING... THE EXPECTED MOVEMENT OF THE STORMS THAT DEVELOP THIS AFTERNOON AND EVENING SHOULD MINIMIZE THE FLASH FLOOD THREAT. HOWEVER...THE BRIEF PERIODS OF HEAVY RAIN ACROSS PORTIONS OF SOUTHWEST MINNESOTA MAY RESULT IN LOCALIZED URBAN DRAINAGE ISSUES OR PONDING OF WATER. EXCESSIVE TEMPERATURES... HEAT INDICES ARE EXPECTED TO THE 105 TO 110 DEGREE RANGE FOR A FEW HOURS THIS AFTERNOON IN PORTIONS OF THE MISSOURI RIVER VALLEY...FROM SPRINGFIELD AND YANKTON SOUTH DAKOTA...TO SIOUX CITY AND STORM LAKE IOWA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE LATE MONDAY NIGHT...BUT MORE LIKELY DURING THE OVERNIGHT HOURS OF MONDAY NIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT A FEW STORMS COULD PRODUCE WIND GUSTS TO 40 OR 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 6 PM FOR AREAS ALONG AND EAST OF INTERSTATE 29. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 17, 8:14 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
814 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
07/17/2010 BROOKINGS SD TRAINED SPOTTER
UP TO A FOOT OF STANDING WATER IN SOUTH BROOKINGS
&&
LAFLINLocal storm report, Jul 17, 8:18 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
818 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL WSW VOLGA 44.32N 96.93W
07/17/2010 E2.00 INCH BROOKINGS SD TRAINED SPOTTER
MOSTLY PENNY SIZED WITH A FEW UP TO 2 INCHES IN DIAMETER
&&
LAFLINLocal storm report, Jul 17, 8:23 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
823 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL BROOKINGS 44.31N 96.79W
07/17/2010 E0.88 INCH BROOKINGS SD TRAINED SPOTTER
HAIL WAS FLAT, BUT THE WIDEST PART WAS AS BIG AS A
NICKEL. HEAVY RAIN ACCOMPANIED THE HAIL.
&&
TRMLocal storm report, Jul 17, 9:00 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
900 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
07/17/2010 BROOKINGS SD TRAINED SPOTTER
1.48 INCH OF RAIN FELL BETWEEN 730 PM AND 830 PM IN
BROOKINGS, CAUSING STREETS TO BE UNDER WATER. SOME PEA TO
0.25 INCH HAIL ACCOMPANIED THE RAIN.
&&
TRMLocal storm report, Jul 17, 9:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
908 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 1 WNW CURRIE 44.08N 95.68W
07/17/2010 E60 MPH MURRAY MN TRAINED SPOTTER
HEAVY RAIN AND WINDS ESTIMATED AT 60 MPH.
&&
TRMLocal storm report, Jul 17, 9:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 8 NNE SLAYTON 44.10N 95.69W
07/17/2010 MURRAY MN LAW ENFORCEMENT
TREES DOWN IN LAKE SHETEK STATE PARK
&&
BTThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:54 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Pipestone | 36 min |
| Jul 17, 8:27 PM CDT | Flash Flood Warning | FSD | Lincoln, Lyon, Murray, Pipestone | 3 hr |
| Jul 17, 8:32 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Pipestone | 43 min |
| Jul 17, 9:00 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Murray | 45 min |
| Jul 17, 9:07 PM CDT | Severe Thunderstorm Warning | FSD | Nobles, Pipestone, Rock | 23 min |
| Jul 17, 10:04 PM CDT | Tornado Warning | FSD | Jackson | 26 min |
| Jul 17, 10:15 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 45 min |
| Jul 17, 10:57 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.